Liraglutide improved glycaemic instability in a patient with diabetes with insulin antibodies

Takehiro Kato, Katsumi Iizuka, Hiroyuki Niwa, Jun Takeda

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)

Abstract

Insulin antibodies sometimes cause glucose instability. A 52-year-old male patient was admitted to our department for the treatment of diabetes mellitus. From October 2003, he received insulin treatment for autoimmune pancreatitis and diabetes mellitus, but his hemoglobin A1c (HbA1c) levels gradually reached 8.0% (64 mmol/mol IFCC). In January 2010, insulin glargine and insulin aspart were introduced. In April 2010, the insulin antibody titre rose to >13.6 U/mL. In July 2010, treatment was changed to insulin glargine, metformin and miglitol. In November 2011, a further change to insulin glargine, metformin and sitagliptin was made. The insulin antibody titres gradually decreased, but HbA1c levels remained high. In November 2014, liraglutide and insulin glargine were introduced and the HbA1c levels decreased dramatically to ∼ 7.5% (58 mmol/mol IFCC) despite increasing insulin antibody titres (from 32.6 to >50.0 U/mL). Liraglutide successfully improved glycaemic instability due to insulin antibodies without modulating plasma insulin levels.

Original languageEnglish
Article number216028
JournalBMJ Case Reports
Volume2016
DOIs
Publication statusPublished - 2016
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint

Dive into the research topics of 'Liraglutide improved glycaemic instability in a patient with diabetes with insulin antibodies'. Together they form a unique fingerprint.

Cite this